MAUDE Adverse Event Report: DEPUY SYNTHES PRODUCTS LLC BEARING SLEEVE, 15CM CURVED; DRILLS, BURRS, TREPHINES & ACCESSORIES (SIMPLE, POWERED)

DEPUY SYNTHES PRODUCTS LLC BEARING SLEEVE, 15CM CURVED; DRILLS, BURRS, TREPHINES & ACCESSORIES (SIMPLE, POWERED)
Model Number MA-15C
Medical Device Problem Code Excessive Heating (4030)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for this medwatch, a supplemental medwatch report will be filed as appropriate.H10 additional narrative: the actual device was returned for evaluation.Quality engineering evaluated the bearing sleeve device, and it was determined that the device exceeded the temperature on the measuring point.It was further determined that the device failed pretest for temperature assessment (sleeve only).The assignable root cause for the damaged sleeve was linked to improper handling.The root cause for the exceeded heat on measuring point was linked to normal wear.A review of the device history was performed and no non-conformances were detected related to the reported condition.Udi ¿ (b)(4).
 
Event or Problem Description
It was reported from switzerland that during service and evaluation, it was determined that the bearing sleeve used with the attachment device failed visual inspection due to component damage.During the assessment it was found that the sleeve was damaged on the tip.Furthermore, it was detected that the device exceeded the temperature on the measuring point.It was further determined that the device failed pretest for visual assessment and temperature assessment (sleeve only).This event did not occur during surgery.There was no patient involvement.There were no reports of injuries, medical intervention, or prolonged hospitalization.The exact date of the event was not reported, however, it was reported that the event occurred in 2023.All available information has been disclosed.If additional information should become available, a supplemental medwatch will be submitted accordingly.

Brand Name
BEARING SLEEVE, 15CM CURVED
Common Device Name
DRILLS, BURRS, TREPHINES & ACCESSORIES (SIMPLE, POWERED)
Manufacturer (Section D)
DEPUY SYNTHES PRODUCTS LLC
4500 riverside drive
palm beach gardens FL 33410
Manufacturer Contact
kate karberg
4500 riverside drive
palm beach gardens, FL 33410
3035526892
MDR Report Key17324836
Report Number1045834-2023-01086
Device Sequence Number12143385
Product Code HBE
UDI-Device Identifier00845384004325
UDI-Public00845384004325
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K042783
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMA-15C
Device Catalogue NumberMA-15C
Device Lot NumberC383026147
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/31/2023
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/27/2023
Initial Report FDA Received Date07/14/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/07/2009
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown